Hail, Lincoln
- When
- June 8, 4:35 AM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -100.770
A stationary front and an approaching upper level trough lead to the development of scattered thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A stationary front and an approaching upper level trough lead to the development of scattered thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 8, 3:15 AM CST, 1 hour 20 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 415 AM CDT Sat Jun 8 2019 .SHORT TERM...(Today through Sunday) Issued at 311 AM CDT Sat Jun 8 2019 An upper trough currently over the northwestern U.S. will approach the region today. Elevated showers and thunderstorms will be widely scattered this morning mainly east of a Merriman through North Platte line this morning. The approaching upper trough will drive a cold front into western Nebraska today. The cold front will be the main focus for thunderstorms this afternoon and evening. Timing has slowed a bit and is expected to extend through Imperial, Thedford and Ainsworth by 21Z. Moisture will pool ahead of the front with dew points reaching the lower to middle 60s this afternoon. By 20Z, which will be near peak heating, thunderstorms will initiate near the front. Deep layer shear will be 30-35 kts near and ahead of the front, while stronger back behind the front. SB CAPES are forecast to range from 2500 to 3500 J/KG along and ahead of the front. The main threats from the thunderstorms will be damaging winds and large hail. From the SPC Day 1 outlook, a slight risk is forecast for areas east of a Grant through Tryon and Atkinson line. The cold front will exit the forecast area by 03Z and push the line of storms to the east. From mid evening and overnight, the threat for showers and thunderstorms will increase, focusing near the mid level front and trough passage with better areal coverage expected across the southeastern half of the forecast area. Another concern will be heavy rainfall with thunderstorms. Overall storms motion will be about 20 kts. According to the WPC Day 1 Excessive rainfall, a slight risk is expected across much of Hayes, Lincoln, Custer and Frontier County. A marginal risk extends north and west to near an Ogallala through Ainsworth line. Elevated showers are possible Sunday morning across the southeastern zones as the upper trough continues to move east. Increasing sunshine from west to east thorugh the day. Much cooler temperatures however as high only from 63 to 65 over much of the area. .LONG TERM...(Sunday night through Friday) Issued at 311 AM CDT Sat Jun 8 2019 Surface high pressure will build into the region Sunday night with mostly clear skies. Lows will be quite cool from near 40 western Sandhills and southwest to mid 40s northeast. very cool across the forecast area. The record lows for Valentine and North Platte are 37 and 38 degrees respectively Monday morning. The next chance for showers and thunderstorms arrives late MOnday night and continues through Tuesday night as an upper level trough in northwest flow drops southeast. Looking dry Thursday through Friday morning, followed by chances returning Friday afternoon through Saturday. Ridging aloft will build back into the Rockies and plains midweek with mainly dry conditions expected through the end of the work week. Highs will be well below normal Monday through Wednesday with highs from the upper 60s to low 70s then warming to the low 80s by Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1234 AM CDT Sat Jun 8 2019 Showers and thunderstorms are currently over western and far southwest Nebraska. However, have left the mention of thunderstorms out of the TAF for the next several hours as these showers and thunderstorms are expected to weaken before the reach KVTN and KLBF overnight. As for tomorrow evening and overnight, thunderstorm activity will become more widespread and have put the mention of thunderstorms in the TAF. Winds will increase behind the front with winds shifting to the north. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous Weather Outlook National Weather Service North Platte NE 415 AM CDT Sat Jun 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-090915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 415 AM CDT Sat Jun 8 2019 /315 AM MDT Sat Jun 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms will develop this afternoon and evening, some may be strong to severe. The best chance for severe storms will be along and southeast of a line from Atkinson to Thedford to Grant. The North Platte River upstream from Lake McConaughy continues to run high. Minor flooding is possible. Refer to the latest flood warning for more details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered thunderstorms are possible for much of the day Tuesday. At this time severe weather potential is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The North Platte radar (KLNX), 93 km away, was scanning. The volume nearest the first event began at 10:37 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
A few car windshields broken at Bailey Yard on the northwest side of North Platte.
No significant damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833730, 833731, 833732, 833733, 833734, 833736, 833746, 833737, 833738, 833739, 833741, 833742, 833743, 833744, 833745.